Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 21, 2007, 7:39 PM CDT for Moore County, Texas. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 7:39 PM CDT (00:39 UTC)
- Expired
- Apr 21, 2007, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 70 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 7:42 PM CDT | HAIL 2.5 | 4 W Four Way, TX | |
| Apr 21, 7:48 PM CDT | TORNADO | 5 Ese Four Way, TX | CORROBORATED WITH DAMAGE REPORTED BY NWS EMPLOYEE |
| Apr 21, 8:07 PM CDT | TORNADO | 6 Se Dumas, TX | ROPE TORNADO - NEAR FARM TO MARKET ROAD 1284 - SPOTTER 6 MILES EAST OF DUMAS LOOKING SOUTH SOUTHWEST |
| Apr 21, 8:25 PM CDT | TORNADO | 10 Ne Dumas, TX | POWER FLASHES REPORTED |
| Apr 21, 8:54 PM CDT | TORNADO | 5 Sw Sunray, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 220039
SVRAMA
TXC341-220145-
/O.NEW.KAMA.SV.W.0087.070422T0039Z-070422T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOORE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 845 PM CDT
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHWEST OF FOUR WAY...OR ABOUT 19 MILES SOUTH OF DUMAS...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOUR WAY...
SUNRAY...
DUMAS...
LAKE MEREDITH...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3605 10162 3593 10162 3592 10163 3563 10163
3565 10214 3575 10214 3575 10208 3578 10205
3605 10187
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:30 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 21, 5:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT SAT APR 21 2007 .DISCUSSION... BUSY THIS AFTERNOON WITH WX. STRONG UPPER LEVEL LOW PRESSURE SYSTEM BARRELING TOWARDS FCST AREA WITH PACIFIC COLD FRONT OVER ERN NM AND DRYLINE PUNCHING INTO WRN ZNS. TSTMS BLOWING UP AHEAD OF THESE SFC FEATURES AS PVA SPREADS THE AREA. EXPECT CONTINUED DVLPMT OF TSTMS WITH SVR POTENTIAL THIS EVENING. SOME DISCRETE SUPERCELLS FOLLOWED BY SQUALL LINE AS UPPER AND SFC FEATURES PLOW EWD AND NEWD ACROSS THE FCST AREA. CHC POPS W TO CATEGORICAL EASTERN HALF THRU 06Z... TAPERING OFF SHARPLY W TO E AFTER 06Z TNGT. TOR WATCH IN EFFECT ENTIRE FCST AREA TIL 05Z. DRY WX SUNDAY AND MOST OF MONDAY. HOWEVER...ANOTHER STRONG UPPER LOW WILL BE WAITING IN THE WINGS OVER THE FOUR CORNERS REGION...WITH LOW LVL MOISTURE RETURNING AGAIN LATE SUN NIGHT AND MONDAY. RETAINED SLGT CHC TO CHC POPS MON AFTN AND MON NIGHT. IT NOW SEEMS PLAUSIBLE THAT PNHDLS WILL LIKELY BE DRY SLOTTED MUCH OF TUE AND TUE NIGHT IF PROGGED PATH OF UPPER LOW VERIFIES. LOWERED POPS TO SLGT CHC DURG THOSE TIME PERIODS. RETURN TO DRY WX AGAIN WED AND BEYOND. WILL COMMENT THAT MEDIUM RANGE MODELS DISAGREE STRONGLY ON HANDLING OF NEXT PSBL SHORTWAVE TROF AROUND FRIDAY. GFS MOST PROGRESSIVE WHILE ECMWF AND UKMET ARE SLOWEST...AND WELL W OF FCST AREA. WITH THIS MUCH DISAGREEMENT AMONG LONGER RANGE MODELS...DECIDED IT WAS BEST TO LEAVE FCST DRY FROM WED ONWARD FOR NOW. PRETTY MUCH USED MEXMOS TEMPS AND POPS AFTER PERIOD 5. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 46 76 46 79 51 / 70 0 0 20 20 BEAVER OK 49 75 46 77 56 / 80 0 0 30 30 BOISE CITY OK 47 72 42 76 47 / 30 0 0 20 20 BORGER TX 50 78 52 80 57 / 80 0 0 20 20 BOYS RANCH TX 48 78 44 81 49 / 40 0 0 20 20 CANYON TX 46 76 45 79 49 / 60 0 0 20 20 CLARENDON TX 49 78 49 79 57 / 80 0 0 30 30 DALHART TX 45 73 40 77 46 / 30 0 0 20 20 GUYMON OK 50 76 46 79 54 / 80 0 0 20 20 HEREFORD TX 47 76 47 80 48 / 30 0 0 20 20 LIPSCOMB TX 51 76 49 78 57 / 90 0 0 30 30 PAMPA TX 50 76 52 77 58 / 80 0 0 30 30 SHAMROCK TX 51 78 52 78 59 / 80 0 0 30 30 WELLINGTON TX 52 79 53 80 60 / 90 0 0 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 2 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT SAT APR 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 450 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL MIDNIGHT CDT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...GENERALLY EAST OF LINE EXTENDING FROM ELKHART KANSAS TO BUSHLAND. ACROSS THE WESTERN THIRD OF THE PANHANDLES...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON. AS AN UPPER LEVEL LOW APPROACHES THE AREA THIS AFTERNOON...THE DRYLINE IS EXPECTED TO BECOME ESTABLISHED ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AND THEN MOVE EASTWARD ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STORMS WILL LIKELY PRODUCE TORNADOES. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...BUT DUE THE EXPECTED FAST MOVEMENT OF STORMS...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. IN ADDITION...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH HIGHER GUSTS. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT CHANCE TO CHANCE FOR MORE THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS MAY BECOME SEVERE BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND PREPARE FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING... ESPECIALLY AREAS EAST OF A LINE EXTENDING FROM DALHART TO HEREFORD. WYNNE/ANDRADE
In the hours before
Local storm report, Apr 21, 6:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL BOISE CITY 36.73N 102.51W
04/21/2007 E1.00 INCH CIMARRON OK FIRE DEPT/RESCUE
&&
CKLocal storm report, Apr 21, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL DALHART 36.06N 102.52W
04/21/2007 M1.25 INCH DALLAM TX TRAINED SPOTTER
&&
CKLocal storm report, Apr 21, 6:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 S WILDORADO 35.17N 102.24W
04/21/2007 E1.00 INCH DEAF SMITH TX BROADCAST MEDIA
REPORTED BY LOCAL MEDIA
&&
CKLocal storm report, Apr 21, 7:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL DALHART 36.06N 102.52W
04/21/2007 E1.00 INCH DALLAM TX FIRE DEPT/RESCUE
&&
RTWLocal storm report, Apr 21, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 12 NE CHANNING 35.53N 102.05W
04/21/2007 POTTER TX STORM CHASER
4 NORTH 722 HARTLEY/MOORE COUNTY LINE
&&
SMBLocal storm report, Apr 21, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 12 NNE HEREFORD 34.98N 102.32W
04/21/2007 M1.00 INCH DEAF SMITH TX AMATEUR RADIO
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Tornado Warning | AMA | Moore | 43 min |
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 55 min |
| Apr 21, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 60 min |
| Apr 21, 7:45 PM CDT | Tornado Warning | AMA | Sherman | 45 min |
| Apr 21, 7:52 PM CDT | Tornado Warning | AMA | Moore | 23 min |
| Apr 21, 8:12 PM CDT | Tornado Warning | AMA | Moore | 48 min |
| Apr 21, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| Apr 21, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 35 min |
| Apr 21, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 33 min |
| Apr 21, 8:35 PM CDT | Tornado Warning | AMA | Sherman | 40 min |
| Apr 21, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 64 min |
| Apr 21, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 63 min |
| Apr 21, 9:06 PM CDT | Flash Flood Warning | AMA | Randall | 114 min |
| Apr 21, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 59 min |
| Apr 21, 9:25 PM CDT | Tornado Warning | AMA | Carson | 35 min |
| Apr 21, 9:50 PM CDT | Tornado Warning | AMA | Gray | 29 min |
| Apr 21, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 20 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.